Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 77, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Apr 11, 2021, 3:04 AM EDT. It took effect at Apr 11, 2021, 9:08 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2021, 3:04 AM EDT (07:04 UTC)
- In effect from
- Apr 11, 2021, 9:08 AM EDT
- Expired
- Apr 11, 2021, 3:01 PM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
025 WHUS71 KLWX 110704 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 304 AM EDT Sun Apr 11 2021 ANZ534-537-543-111515- /O.NEW.KLWX.SC.Y.0077.210411T1500Z-210411T2200Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 304 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southerly winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
711 WHUS71 KLWX 111308 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 908 AM EDT Sun Apr 11 2021 ANZ531>533-535-538>541-111600- /O.EXB.KLWX.SC.Y.0077.210411T1308Z-210411T1600Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 908 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southwest winds 10 to 15 knots with gusts up to 20 knots. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Tidal Potomac from Key Bridge to Indian Head MD, Patapsco River including Baltimore Harbor, Chester River to Queenstown MD, Eastern Bay, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-537-543-112115- /O.CON.KLWX.SC.Y.0077.210411T1500Z-210411T2200Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 908 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 10 to 15 knots with gusts up to 20 knots. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith Point VA and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
381 WHUS71 KLWX 111600 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1200 PM EDT Sun Apr 11 2021 ANZ531>533-535-538>541-111700- /O.EXP.KLWX.SC.Y.0077.000000T0000Z-210411T1600Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Key Bridge to Indian Head MD- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 1200 PM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... Winds should remain in the 10 to 15 knot range for the remainder of the afternoon unless thunderstorms develop. $$ ANZ534-537-543-112200- /O.CON.KLWX.SC.Y.0077.000000T0000Z-210411T2200Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1200 PM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 10 kt with gusts up to 20 kt. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, Chesapeake Bay from Drum Point MD to Smith Point VA and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
448 WHUS71 KLWX 111901 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 301 PM EDT Sun Apr 11 2021 ANZ534-537-543-112015- /O.CAN.KLWX.SC.Y.0077.000000T0000Z-210411T2200Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 301 PM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 10:19 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 10, 10:19 PM EDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 1019 PM EDT Sat Apr 10 2021 .SYNOPSIS... A warm front will gradually lift northward across the area through tonight. A strong cold front and developing low pressure will cross the region on Sunday. Brief high pressure returns early next week before another weak area of low pressure and associated front crosses the region early Tuesday. A large area of Canadian high pressure north of the Great Lakes is poised to build southward into the region during the middle and latter portions of next week. && .NEAR TERM /THROUGH TONIGHT/... Low pressure is churning across the Midwest and mid Mississippi River Valley this evening as a stationary boundary is draped across the region. The boundary will lift northward as a warm front through tonight as widespread showers and perhaps an embedded thunderstorms track through the CWA. Our 00z upper air sounding out of IAD sampled a moistening atmosphere below 650mb, with precipitable water values coming in around an inch. Current radar imagery depicts showers spreading from southwest to northeast, extending along and west of the Blue Ridge Mountains and into central Virginia. The heavier echos have been observed over central Virginia and in the lee of the Blue Ridge, where a light southeast flow along the boundary and terrain is likely aiding in precip enhancement. Given radar trends upstream across northern NC and southwestern VA, can't rule out localized flooding overnight, mainly across central VA and into the Potomac Highlands, where 1 to 2 inches is possible by daybreak. Elsewhere, rain will overspread the metro areas over the next couple of hours and persist through the overnight hours, with a half to three quarters of an inch possible into early Sunday morning for areas not mentioned above. Cloudy skies and mild temperatures tonight, with lows in the 50s to around 60 degrees. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Remnant showers and embedded thunderstorms could linger across northeast MD around daybreak Sunday. A break in the action could evolve late Sunday morning through mid-afternoon Sunday, before a cold front moves in and sparks additional showers and thunderstorms. Should this break in convection result in a good deal of clearing and sunshine, it would result in more instability to full strong to severe thunderstorms late Sunday afternoon and evening. A Marginal Risk has been issued Sunday and Sunday evening for a large area along I-81 and east to and including the Chesapeake Bay. Damaging winds and hail are possible with thunderstorms. Temperatures on Sunday will be a few degrees warmer than this afternoon with highs reaching the middle 70s to the lower 80s. After the thunderstorms push through Sunday evening, clearing skies with exception to upslope clouds in the higher terrain is expected. Lows Sunday night will be cooler, bottoming out in the upper 40s to low 50s. Cooler temperatures and partial sunshine is expected Monday. Temperatures will be cooler at night Monday night as well. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Overall a blocky upper level pattern will persist through the long term period, with little in the way of significant storm systems for the Mid Atlantic. A weak cold front will be pushing through early Tuesday. There could be some showers depending on how far south upper level energy makes it. However, the main story will be a return to temperatures that are closer to normal (or even perhaps a few degrees below) for the middle of the week. A closed upper level low will be over the Great Lakes through the mid week time frame as well. It will have a difficult time progressing east due to another closed low spinning near the Canadian Maritimes. Depending on how this low drifts to the east/south, there could be a few more opportunities for showers Wednesday and possibly Thursday. There could even be some wet snow in the highest elevations if the low ends up overhead. Even if showers don't develop, there will likely be some cloudier periods. The chance of precip may diminish more substantially later Thursday into Saturday as the mean longwave trough axis shifts offshore and surface high pressure is able to build in from the west. However, precipitation chances may not be entirely zero since shortwave troughs could arrive on northwest flow aloft. At this time, the next storm system isn't projected to arrive until at least Saturday night. Temperatures should trend up slightly for the latter part of the week. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Developing MVFR/IFR conditions overnight as a warm front lifts through the terminals rain overspreads the area. Could be a rumble of thunder or two as well. Winds will be light at less than 10 knots, favoring a south southeast trajectory. Another round of showers and thunderstorms will be possible Sunday afternoon and evening, delivering brief periods of sub VFR conditions until light south southwest breezes. Conditions clear rapidly Sunday evening as a cold front moves through the area, thus VFR conditions return and persist into Monday. A weak cold front will cross the area early on Tue with minimal impacts. A cold front will cross the area early Tuesday, with an upper level disturbance remaining nearby through Wednesday. There could be some periods of MVFR ceilings along with brief rain showers during this time. Otherwise, low chances of any significant impacts through Thursday. && .MARINE... A warm front will lift through the area tonight, with sub SCA conditions expected over the waterways. Some occasional gusts up to 20 knots will be possible along the lower Tidal Potomac and adjacent Bay waters after midnight. With the warm front to the north, a cold front will approach from the west Sunday and Sunday evening, allowing for the gradient to increase slightly. Mixing won't be maximized with with the warmer air over colder waters, but the narrower waterways could see gusts approach SCA criteria at times. Showers and thunderstorms associated with the aforementioned cold front may require the issuance of Special Marine Warnings Sunday afternoon and evening, with the primary threat being gusty winds and hail. High pressure returns late Sunday night through Monday night, with a weak gradient and sub SCA conditions expected. Another cold front will cross the area early Tuesday, with sub SCA conditions persisting. Northwest to north winds will continue Wednesday and Thursday as high pressure builds well to our northwest, however winds look to stay below Advisory thresholds. && .TIDES/COASTAL FLOODING... Tidal anomalies have tailed off this evening, however light southerly breezes will continue to yield elevated water levels through Sunday. While minor flooding is not explicitly forecast at this time, our sensitive sites may flirt with that threshold the next several high tide cycles. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...BKF NEAR TERM...BKF SHORT TERM...KLW LONG TERM...ADS AVIATION...ADS/BKF/KLW MARINE...ADS/BKF TIDES/COASTAL FLOODING...BKF
Hazardous weather outlook, Apr 10, 9:32 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 932 PM EDT Sat Apr 10 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-111000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 932 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is an isolated threat for a severe thunderstorm Sunday afternoon and evening. The primary threats are damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-111000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 932 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight Localized flooding is possible overnight, mainly across central Virginia into the Potomac Highlands. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is an isolated threat for a severe thunderstorm Sunday afternoon and early evening, especially near and east of the Interstate 81 corridor. The primary threats are damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and early evening. MDZ001-501-502-VAZ503-504-WVZ501>506-111000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 932 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight Localized flooding is possible overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:43 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard | 25 min |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.